Alert archive / California / Wind Advisories in 2013

Wind Advisory 37, NWS Los Angeles, CA

May 4, 2013

NWS Los Angeles, CA issued this wind advisory at May 4, 2013, 2:09 PM PDT. It took effect at May 5, 2013, 3:34 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 4, 2013, 2:09 PM PDT (21:09 UTC)
In effect from
May 5, 2013, 3:34 AM PDT
Expired
May 6, 2013, 3:09 AM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS76 KLOX 042109
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
209 PM PDT SAT MAY 4 2013

CAZ034-035-037-050515-
/O.NEW.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
209 PM PDT SAT MAY 4 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE CENTRAL COAST AND THE SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM
PDT SUNDAY.

* WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS BETWEEN 40 AND 45 MPH ON SUNDAY MORNING AND CONTINUE
  THROUGH SUNDAY EVENING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS AND POWER LINES MAY
  BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ059-050500-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-130505T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
209 PM PDT SAT MAY 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND PERSIST THROUGH 
  THIS EVENING. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE 
  FOOTHILL AREAS SUCH AS LAKE PALMDALE.

* IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE 
  VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS 
  DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING 
  DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH 
  CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
6 follow-up statements
455 
WWUS76 KLOX 050450
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
950 PM PDT SAT MAY 4 2013

CAZ059-050600-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-130505T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
950 PM PDT SAT MAY 4 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE GUSTY SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED THIS EVENING
ALTHOUGH LOCAL GUSTS OVER 45 MPH WILL PERSIST FOR A WHILE
OVERNIGHT IN THE FOOTHILLS. AS A RESULT OF THE LOWERING WIND
SPEEDS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM
PDT.

$$

CAZ034-035-037-051300-
/O.CON.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
950 PM PDT SAT MAY 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

* WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH 
  WITH GUSTS BETWEEN 40 AND 45 MPH ON SUNDAY MORNING AND 
  CONTINUE THROUGH SUNDAY EVENING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. SMALL TREE LIMBS AND POWER LINES 
  MAY BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

SIRARD
439 
WWUS76 KLOX 051034
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
334 AM PDT SUN MAY 5 2013

CAZ059-051845-
/O.EXB.KLOX.WI.Y.0037.130505T1034Z-130506T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
334 AM PDT SUN MAY 5 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY.


* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH AND ISOLATED GUSTS NEAR LAKE PALMDALE AND
  ADJACENT FOOTHILLS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 14 AND 138.
  EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND
  SAND AS WELL. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY
  GUSTY WINDS AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-051845-
/O.EXB.KLOX.WI.Y.0037.130505T1700Z-130506T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
334 AM PDT SUN MAY 5 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 AM PDT MONDAY.

* WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO BETWEEN 20 AND
  30 MPH WITH GUSTS TO 45 MPH LATER THIS MORNING THROUGH EARLY
  MONDAY MORNING. THERE WILL BE ISOLATED GUSTS TO 55 MPH ACROSS A
  FEW WIND PRONE PASSES. 


* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND
  HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY
  14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND POWER
  LINES MAY BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034-035-037-051845-
/O.CON.KLOX.WI.Y.0037.130505T1700Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
334 AM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH
  WITH GUSTS BETWEEN 40 AND 45 MPH THIS MORNING AND CONTINUE
  THROUGH THIS EVENING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS HIGHWAYS
  1...101...41 AND 46. SMALL TREE LIMBS AND POWER LINES MAY BE
  DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

KAPLAN/ASR
535 
WWUS76 KLOX 051706
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1006 AM PDT SUN MAY 5 2013

...STRONG SOUTHERLY WINDS DEVELOPING ACROSS THE AREA TODAY...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL DEVELOP TODAY AHEAD
OF A WEAK SURFACE BOUNDARY AND COLD UPPER-LEVEL TROUGH OF LOW
PRESSURE. BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS SOUTHWEST
CALIFORNIA TODAY. WINDS SHOULD SUBSIDE TONIGHT OR MONDAY MORNING
WHEN THE SURFACE PRESSURE GRADIENT RELAXES.

CAZ034-035-037-052300-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
1006 AM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN
  40 AND 45 MPH WILL CONTINUE THROUGH THIS EVENING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS HIGHWAYS 1...101... 
  41 AND 46. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY 
  GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ059-052300-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1006 AM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING.
  ISOLATED GUSTS AROUND 55 MPH WILL OCCUR NEAR LAKE PALMDALE AND
  ADJACENT FOOTHILLS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 
  14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO 
  BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER 
  LINES MAY BE DOWNED BY GUSTY WINDS AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ053-054-052300-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1006 AM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THERE WILL BE
  ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND 
  HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 
  14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND 
  POWER LINES MAY BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
081 
WWUS76 KLOX 052140
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
240 PM PDT SUN MAY 5 2013

...STRONG SOUTHERLY WINDS DEVELOPING ACROSS THE AREA TODAY...

.A TIGHTENING SURFACE PRESSURE GRADIENT DEVELOPING AHEAD OF A WEAK
SURFACE BOUNDARY AND COLD UPPER-LEVEL TROUGH OF LOW PRESSURE WILL
BRING BREEZY TO WINDY CONDITIONS ACROSS SOUTHWEST CALIFORNIA
THROUGH AT LEAST TONIGHT. WINDS SHOULD SUBSIDE TONIGHT BUT COULD
LINGER INTO MONDAY NIGHT.

CAZ034-035-037-060500-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
240 PM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN
  40 AND 45 MPH WILL CONTINUE THROUGH THIS EVENING. THERE IS A
  CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS HIGHWAYS 1...101... 
  41 AND 46. SMALL TREE LIMBS AND POWER LINES MAY BE DOWNED BY 
  GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ059-060500-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
240 PM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING.
  ISOLATED GUSTS AROUND 55 MPH WILL OCCUR NEAR LAKE PALMDALE AND
  ADJACENT FOOTHILLS. THERE IS A CHANCE THAT STRONG WINDS COULD
  PERSIST INTO MONDAY NIGHT.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 
  14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO 
  BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER 
  LINES MAY BE DOWNED BY GUSTY WINDS AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ053-054-060500-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
240 PM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH EARLY MONDAY MORNING. THERE WILL BE
  ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES. THERE
  IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND 
  HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 
  14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND 
  POWER LINES MAY BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
683 
WWUS76 KLOX 060405
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PDT SUN MAY 5 2013

...STRONG SOUTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA...

.A TIGHT SURFACE PRESSURE GRADIENT AHEAD OF A SURFACE LOW PRESSURE
SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL BRING BREEZY TO WINDY
CONDITIONS ACROSS SOUTHWESTERN CALIFORNIA THROUGH AT LEAST TONIGHT.
WINDS SHOULD SUBSIDE LATER TONIGHT IN MOST AREAS BUT COULD LINGER
INTO MONDAY NIGHT.

CAZ034-035-037-060515-
/O.CAN.KLOX.WI.Y.0037.000000T0000Z-130506T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...PASO ROBLES...ATASCADERO
905 PM PDT SUN MAY 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS THIS EVENING. AS A
RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. EVEN SO...LOCAL WIND
GUSTS UP TO 30 MPH CAN BE EXPECTED THIS EVENING MAINLY OVER HIGHER
TERRAIN.

$$

CAZ059-061000-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
905 PM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. 
  ISOLATED GUSTS AROUND 55 MPH WILL OCCUR NEAR LAKE PALMDALE AND 
  ADJACENT FOOTHILLS. THERE IS A CHANCE THAT STRONG WINDS COULD 
  PERSIST INTO MONDAY NIGHT.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAYS 
  14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO 
  BLOWING DUST AND SAND AS WELL. SMALL TREE LIMBS AND POWER 
  LINES MAY BE DOWNED BY GUSTY WINDS AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ053-054-061215-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
905 PM PDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. THERE WILL BE 
  ISOLATED GUSTS TO 55 MPH ACROSS A FEW WIND PRONE PASSES. THERE 
  IS A CHANCE THAT STRONG WINDS COULD PERSIST INTO MONDAY NIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES TRAVELING ACROSS INTERSTATE 5 AND 
  HIGHWAYS 33 IN THE VENTURA COUNTY MOUNTAINS AS WELL AS HIGHWAY 
  14 ACROSS THE SOLEDAD MOUNTAIN PASS. SMALL TREE LIMBS AND 
  POWER LINES MAY BE DOWNED BY GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

SIRARD
819 
WWUS76 KLOX 061009
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
309 AM PDT MON MAY 6 2013

...WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE FOR THE ANTELOPE
VALLEY AND CANCELLED FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...

.SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND
LOS ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY THIS MORNING.
HOWEVER THERE WILL BE LOCAL GUSTS TO 45 MPH IN A FEW LOCATIONS...WHILE MOST
LOCATIONS WILL EXPERIENCE WIND GUSTS 25 TO 40 MPH. SOUTH TO
SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON...BUT SHOULD
REMAIN BELOW WIND ADVISORY THRESHOLDS.

CAZ053-054-061115-
/O.CAN.KLOX.WI.Y.0037.000000T0000Z-130506T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
309 AM PDT MON MAY 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

LATEST WIND REPORTS IN THE MOUNTAINS HAVE BEEN LESS IMPRESSIVE AND
BELOW WIND ADVISORY THRESHOLDS. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED. THERE WILL BE A FEW MOUNTAIN LOCATIONS THAT WILL
EXPERIENCE LOCAL GUSTS TO 45 MPH THROUGH THIS MORNING.

$$

CAZ059-061115-
/O.EXP.KLOX.WI.Y.0037.000000T0000Z-130506T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
309 AM PDT MON MAY 6 2013

...WIND ADVISORY HAS EXPIRED...

SOUTHERLY WINDS HAVE LOWERED TO BELOW WIND ADVISORY
THRESHOLDS...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. THERE COULD BE A FEW LOCATIONS WITH LOCAL GUSTS TO 45 MPH
THROUGH EARLY THIS MORNING.

$$

KAPLAN/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 10:45 AM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 4, 10:45 AM PDT, 3 hours 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1045 AM PDT SAT MAY 4 2013

.SYNOPSIS...

A COOLING TREND WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND
AS STRONG ONSHORE FLOW AND A DEEP MARINE LAYER DEVELOP. AN
APPROACHING AREA OF LOW PRESSURE WILL BRING SHOWERS TO THE AREA
AS EARLY AS SUNDAY...WITH AN UNSETTLED WEATHER PATTERN PERSISTING
INTO MIDWEEK NEXT WEEK. A WARMING AND DRYING TREND COULD DEVELOP
FOR LATE WEEK.

&&

.UPDATE...

ONSHORE FLOW IS DEVELOPING ACROSS THE AREA THIS MORNING AS
SOUTHWEST FLOW ALOFT RETURNS AHEAD OF AN APPROACHING TROUGH. KLAX-
KDAG AND KSMX-KBFL SURFACE PRESSURE GRADIENTS ARE CURRENTLY NEAR
4.5 MB ONSHORE FROM A LITTLE OVER 2 MB AT 12Z. THE LATEST MODEL
SOLUTIONS HAVE KLAX-KDAG AND KSMX-KBFL GRADIENTS AROUND 8 MB
ONSHORE BY THIS AFTERNOON. WITH THE LATEST INITIALIZING THE
ONSHORE GRADIENTS TOO WEAK...LINEAR ADJUSTMENTS TO THE GRADIENTS
WOULD SUGGEST GRADIENTS A TAD STRONGER THAN THE WHAT THE MODELS
INDICATE FOR TODAY. A DECISION WAS MADE TO ADD A WIND ADVISORY FOR
THE ANTELOPE VALLEY AND INCREASE WINDS ACROSS THE MOUNTAINS TODAY.
AN ADVISORY MAY NEED TO BE ADDED FOR THE SAN LUIS OBISPO COUNTY
VALLEYS AS MOS GUIDANCE INDICATES BREEZY WINDS LATER THIS
AFTERNOON. ADDITIONAL DATA IS BEING EVALUATED CURRENTLY.

WITH ONSHORE FLOW STRENGTHENING...AN EARLY SURGE OF LOW CLOUDS
AND FOG SHOULD BE EXPECTED FOR THIS AFTERNOON AND THIS EVENING
INTO THE COASTAL AND VALLEY AREA. A MARINE LAYER DEPTH 1500 AND
2000 FEET THIS MORNING IS RAPIDLY DEEPENING THIS MORNING AND WILL
DEEPEN TO BETWEEN 3500 AND 4000 FEET BY SUNDAY MORNING. THE RAPID
DEEPENING IS DUE TO A STRONG EDDY CIRCULATION THAT WILL SPIN UP
TONIGHT. MOS GUIDANCE VALUES FOR WINDS ARE IMPRESSIVE WITH BREEZY
WINDS DEVELOPING ACROSS A MAJORITY OF THE AREA ON SUNDAY. THERE IS
A POSSIBILITY OF ADVISORY LEVEL WINDS DEVELOPING ACROSS AREAS
NORTH OF POINT CONCEPTION AND POSSIBLY FOR THE ANTELOPE VALLEY
AND SOME MOUNTAIN AREAS.

&&

.PREV DISCUSSION...

SHORT TERM...SUNDAY IS GOING TO BE A VERY INTERESTING DAY. A
RETROGRADING LOW WILL MOVE OFF THE CALIFORNIA COAST EARLY SUNDAY
MORNING. THIS LOW WILL INCORPORATE A SMALLER EAST PAC LOW THAT IS
MOVING TOWARDS SOUTHERN CALIFORNIA. THE REMNANTS OF THE UPPER LOW
WILL ADVECT OVER SOCAL LATER SUNDAY AFTERNOON. HGTS FALL TO VERY
UNSEASONABLE 564 DM. SKIES WILL BE MOSTLY CLOUDY AND A SLIGHT
CHANCE OF RAIN WILL DEVELOP.

A DECENT AMOUNT OF INSTABILITY DEVELOPS SUNDAY NIGHT OVER L.A.
COUNTY AND THIS ALONG WITH RESIDUAL PVA IS ENOUGH TO WARRANT A
SLIGHT CHANCE OF TSTMS.

ALL MDLS AGREE THAT A CHILLY 557 DM LOW 100 NM WEST OF MONTEREY BAY
WILL DRIVE A VORT LOBE THROUGH SBA VTA AND LA COUNTIES DURING THE
DAY MONDAY. SHOWERS WILL BE LIKELY DURING THE DAY ALONG WITH A
SLIGHT CHANCE OF TSTMS.

THE UPPER LOW DOES NOT MOVE MUCH MONDAY NIGHT BUT THE PVA DIMINISHES
SO THERE WILL BE LESS OF RAIN CHC.

THE LOW THEN MOVES EAST AND OUT OF THE AREA ON TUESDAY AND THE
CHANCE OF SHOWERS WILL DIMINISH FROM THE WEST TO THE EAST DURING
THE DAY. SLO COUNTY SHOULD BE RAIN FREE BY NOON AND L.A. COUNTY BE
LATE AFTERNOON.

THE MAIN THING TO REALIZE WITH THIS SYSTEM IS THAT IS NOT GOING TO
RAIN NON STOP AND IN FACT THERE WILL BE LONG STRETCHES OF NO SHOWERS
AT ALL. RIGHT NOW IT LOOKS LIKE MOST AREAS WILL GET MEASURABLE RAIN
DURING THE SUNDAY AFTERNOON THROUGH TUESDAY. RAINFALL AMOUNTS ARE
GOING TO BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE SYSTEM
BUT THERE IS VERY LITTLE PRECIPITABLE WATER TO WORK WITH AND IT IS
LIKELY THAT MOST AREAS WILL SEE LESS THAN A QUARTER INCH OF RAIN AND
MANY AREAS WILL SEE LESS THAN A TENTH. OF COURSE THERE COULD BE SOME
HEAVIER AMOUNTS UNDER TSTMS.

LONG TERM...A SLOPPY TROF FOLLOWS IN THE WAKE OF THE UPPER LOW
AND LASTS INTO THURSDAY. LATER ON THURSDAY A LITTLE RIDGE WILL POP
UP. THIS WILL USHER IN SOME MORE TRADITIONAL MAY WEATHER WITH A
FAIRLY DEEP MARINE LAYER EXPECTED ON WED AND THU. MAX TEMPS WILL
CLIMB SLOWLY. BY FRIDAY THE RIDGE WILL SMOOSH THE MARINE LAYER
SOME AND BRING ENOUGH WARMING TO RAISE TEMPS TO NEAR NORMAL.

&&

.AVIATION...04/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP WEST OF SFO BAY
AREA WHILE A MID/UPPER LEVEL LOW PRESSURE SYSTEM WEST SOUTHWEST OF
THE AREA SHIFT EAST AND MOVE ASHORE OVER NORTHERN BAJA. UPPER LEVEL
MODERATE WEST SOUTHWEST WINDS WILL BECOME LIGHT SOUTH AFTER 05/22Z
WHILE MID LEVEL LIGHT SOUTHWEST WINDS BECOME MODERATE 05/17Z.
MID/UPPER LEVEL MOISTURE WILL INCREASE AFTER 05/16Z. FREEZING LEVEL
IS EXPECTED TO DESCEND TO AROUND 10KFT AFTER 05/20Z. DISORGANIZED
MARINE CLOUD FIELD WITH TOPS VARYING FROM 1-1.5KFT THIS MORNING WILL
BECOME ORGANIZED AND TOPS WILL DIFFER BY PLUS 2KFT SUNDAY MORNING.

KLAX...CIGS 015-020 LIKELY AFTER 05/03Z. THEN CHANCE CIGS 025-030
AFTER 05/15Z. SFC WINDS 11015G20KT LIKELY BETWEEN 05/15-05/19Z.

KBUR...CIGS 015 LIKELY AFTER 015. SFC WINDS 14012G17KT LIKELY AFTER
05/12Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...HALL/RORKE
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 4, 9:46 AM PDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
946 AM PDT SAT MAY 4 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
942 AM PDT SAT MAY 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY ONSHORE WINDS WILL INCREASE ACROSS THE DESERT THIS AFTERNOON
BRING HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS...ESPECIALLY THOSE
DRIVING HIGH PROFILE VEHICLES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:46 AM PDTWind AdvisoryLOX12 hr
May 4, 2:32 PM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.